Alert archive / Michigan / Excessive Heat Warnings in 2012

Excessive Heat Warning 2, NWS Detroit, MI

July 17, 201216 counties in Michigan

NWS Detroit, MI issued this excessive heat warning at Jul 17, 2012, 3:46 AM EDT for 16 counties in Michigan. It took effect at Jul 17, 2012, 11:00 AM EDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 3:46 AM EDT (07:46 UTC)
In effect from
Jul 17, 2012, 11:00 AM EDT
Expired
Jul 17, 2012, 7:47 PM EDT
In force
9 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 20 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:00 PM EDTHAIL 0.5Munger, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WWUS73 KDTX 170746
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 AM EDT TUE JUL 17 2012

...DANGEROUS HEAT WILL IMPACT THE AREA TODAY...

.SOUTHWEST WINDS WILL BRING THE HOT AIRMASS THAT WAS LOCATED OVER
THE DAKOTAS INTO SOUTHERN MICHIGAN TODAY. THE DAY WILL BEGIN ON
THE WARM SIDE AS EARLY MORNING TEMPERATURES WILL BE NEAR 80.
TEMPERATURES WILL THEN RAPIDLY WARM DURING THE LATE MORNING...WITH
READINGS LIKELY REACHING OR EXCEEDING 100 DEGREES DURING THE
AFTERNOON. THE AIRMASS WILL NOT BE EXCESSIVELY HUMID...BUT
DEWPOINTS IN THE MID TO POSSIBLY UPPER 60S WILL ALLOW THE HEAT INDEX
TO RANGE FROM 103 TO 110 DEGREES. A STRONG COLD FRONT WILL MOVE
ACROSS SOUTHEAST MICHIGAN FROM LATE AFTERNOON THROUGH
TONIGHT...BRINGING RELIEF FROM THE HEAT.

MIZ047-048-053-060>063-068>070-075-076-082-083-171600-
/O.UPG.KDTX.EH.A.0002.120717T1500Z-120718T0300Z/
/O.NEW.KDTX.EH.W.0002.120717T1500Z-120718T0300Z/
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO...
FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN...
ANN ARBOR...DETROIT...ADRIAN...MONROE
346 AM EDT TUE JUL 17 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM EDT THIS EVENING. THE EXCESSIVE HEAT WATCH IS NO
LONGER IN EFFECT. 


HAZARDOUS WEATHER...

 * AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 98 TO 105 DEGREES.

 * HEAT INDICES WILL RANGE BETWEEN 103 AND 110 DEGREES.

IMPACTS...

 * HEAT RELATED ILLNESS SUCH AS HEAT STROKE...HEAT EXHAUSTION... 
   AND DEHYDRATION WILL BE POSSIBLE 

 * THE CUMULATIVE EFFECT OF CONSECUTIVE HOT DAYS MAY ADD TO THE
   HEAT STRESS OF THOSE MOST AFFECTED BY THE HOT TEMPERATURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
   WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
   MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
   EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
   CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE
   RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
   ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
   SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
   SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS
   AN EMERGENCY - CALL 911.
 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ054-055-171600-
/O.NEW.KDTX.EH.W.0002.120717T1500Z-120718T0300Z/
TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...CARO...SANDUSKY
346 AM EDT TUE JUL 17 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 97 TO 102 DEGREES.

 * HEAT INDICES WILL RANGE BETWEEN 102 AND 106 DEGREES.


IMPACTS...

 * HEAT RELATED ILLNESS SUCH AS HEAT STROKE...HEAT EXHAUSTION...
   AND DEHYDRATION WILL BE POSSIBLE.

 * THE CUMULATIVE EFFECT OF CONSECUTIVE HOT DAYS MAY ADD TO THE
   HEAT STRESS OF THOSE MOST AFFECTED BY THE HOT TEMPERATURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
   WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
   MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
   EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
   CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE
   RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH
   ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
   SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
   SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS
   AN EMERGENCY - CALL 911.
 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ049-171600-
/O.NEW.KDTX.HT.Y.0006.120717T1500Z-120717T2200Z/
HURON-
INCLUDING THE CITY OF...BAD AXE
346 AM EDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

HAZARDOUS WEATHER...

 * AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 93 TO 98 DEGREES.

 * HEAT INDICES WILL BE AROUND 100 DEGREES.


IMPACTS...

 * HEAT RELATED ILLNESS SUCH AS HEAT STROKE...HEAT EXHAUSTION...
   AND DEHYDRATION WILL BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK ON RELATIVES AND
NEIGHBORS.  CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES.
 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$
2 follow-up statements
371 
WWUS73 KDTX 171544
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1144 AM EDT TUE JUL 17 2012

...DANGEROUS HEAT WILL IMPACT THE AREA TODAY...

.SOUTHWEST WINDS WILL BRING THE HOT AIRMASS THAT WAS LOCATED OVER
THE DAKOTAS INTO SOUTHERN MICHIGAN TODAY. TEMPERATURES WILL
CONTINUE TO RAPIDLY INCREASE DURING THROUGH EARLY AFTERNOON... WITH
READINGS LIKELY REACHING OR EXCEEDING 100 DEGREES BY MID AFTERNOON.
THE AIRMASS WILL NOT BE EXCESSIVELY HUMID...BUT DEWPOINTS IN THE
MID TO POSSIBLY UPPER 60S WILL ALLOW THE HEAT INDEX TO RANGE FROM
103 TO 110 DEGREES. A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST
MICHIGAN FROM LATE AFTERNOON THROUGH TONIGHT...BRINGING RELIEF
FROM THE HEAT.

MIZ047-048-053>055-060>063-068>070-075-076-082-083-172345-
/O.CON.KDTX.EH.W.0002.000000T0000Z-120718T0300Z/
MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO...
SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL...
PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
1144 AM EDT TUE JUL 17 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

HAZARDOUS WEATHER...

 * AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 98 TO 105 DEGREES.

 * HEAT INDICES WILL RANGE BETWEEN 103 AND 110 DEGREES.

IMPACTS...

 * HEAT RELATED ILLNESS SUCH AS HEAT STROKE...HEAT EXHAUSTION... 
   AND DEHYDRATION WILL BE POSSIBLE 

 * THE CUMULATIVE EFFECT OF CONSECUTIVE HOT DAYS MAY ADD TO THE 
   HEAT STRESS OF THOSE MOST AFFECTED BY THE HOT TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
   WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY 
   MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT 
   EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE 
   FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO 
   REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND 
   HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST 
   BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE 
   OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED 
   LOCATION. HEAT STROKE IS AN EMERGENCY  -CALL 911. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ049-172200-
/O.CON.KDTX.HT.Y.0006.000000T0000Z-120717T2200Z/
HURON-
INCLUDING THE CITY OF...BAD AXE
1144 AM EDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

HAZARDOUS WEATHER...

 * AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 93 TO 98 DEGREES.

 * HEAT INDICES WILL BE AROUND 100 DEGREES.

IMPACTS...

 * HEAT RELATED ILLNESS SUCH AS HEAT STROKE...HEAT EXHAUSTION... 
   AND DEHYDRATION WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS 
   EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH 
   HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT 
   ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN 
   AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK ON 
   RELATIVES AND NEIGHBORS. CHILDREN AND PETS SHOULD NEVER BE 
   LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

RK
632 
WWUS73 KDTX 172347
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT TUE JUL 17 2012


MIZ047-048-053>055-060>063-068>070-075-076-082-083-180100-
/O.CAN.KDTX.EH.W.0002.000000T0000Z-120718T0300Z/
MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO...
SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL...
PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
747 PM EDT TUE JUL 17 2012

...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
EXCESSIVE HEAT WARNING. 

HAZARDOUS WEATHER...

 * AS TEMPERATURES CONTINUE TO FALL THIS EVENING...ANY REMAINING
   HEAT INDICES NEAR 100 DEGREES WILL STEADILY DECREASE AS WELL.

IMPACTS...

 * HEAT INDICES REACHED 105 DEGREES DURING THE AFTERNOON AND EARLY
   EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

DG

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this excessive heat warning went out at Jul 17, 3:34 AM EDT, 12 minutes earlier.

Area forecast discussion, Jul 17, 3:34 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 AM EDT TUE JUL 17 2012

.SHORT TERM...TODAY AND TONIGHT

IT WILL BE A VERY WARM START TO THE DAY AS 3 AM TEMPS ARE STILL IN
THE UPPER 70S AND LOW 80S...A PRECURSOR TO THE EXTREME HEAT THAT
WILL GRIP THE FORECAST AREA TODAY. VAD WIND PROFILES ACROSS
WISCONSIN AND LOWER MI HAVE BEEN SHOWING STRENGTHENING LOW LEVEL
WEST-SOUTHWESTERLY FLOW AHEAD OF THE LOWER TO MID TROPOSPHERIC COLD
FRONT NOW ADVANCING SOUTH ACROSS UPPER MICHIGAN. THIS HAS BEEN
ADVECTING A DEEP ELEVATED MIXED LAYER ACROSS LOWER MI...WHICH WILL
RESULT IN 850MB TEMPS APPROACHING 24C THIS AFTERNOON. ANTICYCLONIC
VORTICITY ADVECTION WILL ADVANCE ACROSS SRN MI TODAY ALONG THE
NORTHERN PERIPHERY OF THE MID LEVEL RIDGE. THE RESULTING SUBSIDENCE
SHOULD EQUATE TO AMPLE SUNSHINE THROUGH AT LEAST MID AFTERNOON...
SUPPORTED BY RECENT SATELLITE IMAGERY. THIS ALONG WITH GOOD WESTERLY
GRADIENT WILL LEAD TO A WELL MIXED BOUNDARY LAYER.

NAM MODEL SOUNDINGS AND MET MOS GUIDANCE REMAIN SUPPORTIVE OF
AFTERNOON HIGHS REACHING THE LOWER 100S ACROSS MOST OF THE FORECAST
AREA. TODAYS AIRMASS ORIGINATES FROM SOUTH DAKOTA WHICH BROKE 100
YESTERDAY. REFER TO THE CLIMATE SECTION OF THE AFD FOR INFO ON
RECORD HIGHS. LOW LEVEL MOISTURE TRANSPORT INTO LOWER MI SHOULD
SUSTAIN SFC DEWPOINTS IN THE 60S EVEN DURING PEAK AFTERNOON
HEATING...RESULTING IN HEAT INDICES AROUND 105 DEG. STRONGER
MOISTURE CONVERGENCE IN ADVANCE OF THE SFC COLD FRONT SLIDING ACROSS
NRN LOWER MI MAY ACTUALLY KEEP SFC DEWPOINTS A BIT HIGHER ACROSS THE
NORTHERN CWA...WHICH COULD RESULT IN HEAT INDICES APPROACHING 110
DEG. THE EXCESSIVE HEAT WATCH WILL THUS BE UPGRADED TO A WARNING.
THE SFC COLD FRONT WILL BE DROPPING INTO THE NORTHERN FORECAST AREA
LATE THIS AFTERNOON. THE FRONT WILL ACCELERATE SOUTH ACROSS LAKE
HURON...LEADING TO A FASTER LAKE MODIFIED FRONTAL PASSAGE ACROSS THE
THUMB. BASED OFF THE NAM AND WRF...THE FRONT WILL COME ONSHORE IN
HURON AND NRN SANILAC COUNTIES BETWEEN 18Z AND 21Z. THIS TIMING
WOULD STILL ALLOW TUSCOLA AND SANILAC COUNTIES TO REACH HIGHS AROUND
100...SUPPORTING THEIR INCLUSION IN THE WARNING. AN ADVISORY WILL BE
ISSUED FOR HURON COUNTY DUE THE EARLIER FROPA.

THE COLD FRONT WILL PUSH SOUTH ACROSS THE FORECAST AREA FROM LATE
AFTERNOON THROUGH THE EVENING...EXITING TO THE SOUTH OF THE STATE
OVERNIGHT. LARGER SCALE FORCING ALONG THIS FRONT WILL BE RATHER
WEAK...WITH NOT MUCH IN THE WAY OF MID LEVEL HEIGHT FALLS. WEAK
LOWER TROPOSPHERIC FRONTOGENESIS IS FORECAST TO DROP INTO THE NRN
HALF OF THE FORECAST AREA TONIGHT ALONG A MID LEVEL THETA E
RIDGE...ENOUGH TO JUSTIFY SCATTERED TYPE POPS. MODEL SOUNDINGS
SUGGEST STRONG CAPPING THROUGH AT LEAST MID AFTERNOON. BOUNDARY
LAYER CONVERGENCE ALONG THE SFC FRONT AND MODEL DEPICTION OF A
WEAKENING CAP LATE IN THE DAY DOES SUGGEST THE POTENTIAL FOR SOME
DEEP CONVECTION TO DEVELOP ALONG THE COLD FRONT. STEEP LAPSE RATES
WITH 0-1KM ML CAPE AROUND 2000 J/KG AND GOOD DOWNDRAFT CAPE DOES
RAISE THE CONCERN FOR DAMAGING WIND GUSTS WITH ANY STORM THAT
DEVELOPS. THE SEVERE THREAT MAY ACTUALLY GO WELL INTO TONIGHT AS THE
SOUTHERN EDGE OF THE STRONGER WESTERIES PUSH INTO SRN MI.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL BE ONGOING AT THE START
OF THE PERIOD WITH TSTORM POTENTIAL ONCE AGAIN INCREASING LATE
WED MORNING INTO EARLY AFTERNOON AS MODERATE DESTABILIZATION TAKES
PLACE ALONG THE SURFACE COLD FRONT. HOWEVER, WITH THE FRONT
FORECAST TO BE POSITIONED NEAR OR SOUTH OF METRO DETROIT EARLY IN
THE DAY, AND WITH AT LEAST A MODERATE H85 CAP IN PLACE, THERE APPEARS TO
BE ONLY A LIMITED TIME WINDOW BEFORE COOLER AND MORE STABLE AIR
FILLS IN ACROSS THE REMAINDER OF THE CWA. HIGH TEMPERATURES WILL
RANGE FROM 80-85 NORTH OF M59 TO 88-92 SOUTH.

ADDITIONAL ENERGY ORIGINATING IN THE PACIFIC NORTHWEST WILL TRACK
ACROSS THE NORTHERN STATES WEDNESDAY THROUGH THURSDAY, HELPING TO AUGMENT
THE BROAD CYCLONIC FLOW PATTERN ASSOCIATED WITH A PROGRESSIVE UPPER
LOW OVER EASTERN CANADA AND SENDING A SHORTWAVE TROUGH THROUGH LOWER
MICHIGAN ON THURSDAY. ONLY A LOW CHANCE POP IS WARRANTED AT THIS TIME AS ANY
ACTIVITY ASSOCIATED WITH THIS WAVE APPEARS MOST LIKELY TO COME IN
THE FORM REMNANT SHOWER/THUNDERSTORMS ORIGINATING FROM NORTHERN
PLAINS CONVECTION ONE DAY PRIOR. PATTERN RECOGNITION AND MODEL PROGS
SUGGEST A LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING ARRIVAL TIME
FOR THIS REMNANT ACTIVITY. THUS, SOMEWHAT OF A DIURNAL BOOST MAY BE
POSSIBLE IF TIMING IS SLOWER, BUT NOT PARTICULARLY KEEN ON CHANCES
AT THIS EARLY STAGE. THE BIGGER STORY FOR THURSDAY MAY BE THAT THE
COMBINATION OF THE FRESH AIRMASS AND INCREASED CLOUD COVER MAY
ACTUALLY HOLD TEMPERATURES JUST A TOUCH BELOW NORMAL FOR A
CHANGE....UPPER 70S IN THE NORTH AND LOW 80S EVERYWHERE ELSE.

NORTHWEST FLOW ALOFT AND BUILDING HIGH PRESSURE IN THE LOW LEVELS
WILL MAINTAIN DRY CONDITIONS AND NEAR NORMAL TEMPERATURES THROUGH
THE FIRST HALF OF THE WEEKEND. THE EVENTUAL LATE WEEK EJECTION OF
THE NORTHERN CALIFORNIA CUTOFF LOW INTO CENTRAL CANADA WILL FORCE AN
UPPER RIDGE AXIS EASTWARD. THIS WILL RESULT IN BUILDING HEIGHTS OVER
SOUTHEAST MICHIGAN AND THE EASTWARD ADVECTION OF ANOTHER NORTHERN
U.S. ELEVATED MIXED LAYER. WITH 850MB TEMPERATURES INCREASING INTO
THE UPPER TEENS, HIGH TEMPERATURES WILL APPROACH 90F TO START NEXT
WEEK.

&&

.MARINE...

A COLD FRONT WILL DROP SOUTH ACROSS LAKE HURON TODAY...THEN MOVE
ACROSS LAKE ERIE TONIGHT. THE AIRMASS IN ADVANCE OF THIS FRONT IS
QUITE WARM...MEANING CONDITIONS WILL BE RATHER STABLE OVER THE GREAT
LAKES. THIS SHOULD KEEP WIND GUSTS BELOW 25 KNOTS. AVAILABLE
OBSERVATIONS ON THE WARMER WATERS OF SAGINAW BAY HOWEVER SUGGEST
CONDITIONS ARE BECOMING RATHER GUSTY. THUS WILL ISSUE A SMALL CRAFT
ADVISORY FOR THE BAY THROUGH THE MORNING. THE PASSAGE OF THE COLD
FRONT WILL BE MARKED BY A VEERING OF THE WINDS TO THE NORTH. HIGH
PRESSURE WILL BUILD INTO THE NORTHERN GREAT LAKES WEDNESDAY INTO
THURSDAY...MAINTAINING EAST-NORTHEASTERLY WINDS ON THE LAKES THROUGH
THE END OF THE WEEK.

&&

.CLIMATE...

WHILE ALL LOCATIONS MAY SET NEW RECORD HIGH TEMPERATURES FOR TODAY,
ONLY DETROIT (DTW) STANDS A REASONABLE CHANCE TO APPROACH ITS ALL-
TIME RECORD HIGH TEMPERATURE.

RECORD HIGHS FOR JULY 17TH

DTW...101 (1887)
FNT...101 (1931)
MBS...100 (1931)

ALL-TIME RECORD HIGHS

DTW...105 (7/24/1934)
FNT...108 (7/13/1936 AND 7/8/1936)
MBS...111 (7/13/1936)

&&

.AVIATION...ISSUED 1203 AM EDT TUE JUL 17 2012

//DISCUSSION...

SE MICHIGAN WILL REMAIN IN BETWEEN LOW PRESSURE EXITING THE NORTHERN
GREAT LAKES DURING THE MORNING AND HIGH PRESSURE OVER THE TENNESSEE
VALLEY. THE RESULTING SOUTHWEST WIND WILL MAINTAIN VFR CONDITIONS
AND WILL PUMP MORE HOT AIR INTO THE REGION ON GUSTS NEAR 20 KNOTS BY
AFTERNOON. AS LOW PRESSURE MOVES FARTHER INTO QUEBEC, THE ASSOCIATED
COLD FRONT WILL SETTLE THROUGH LOWER MICHIGAN BUT WILL NOT REACH THE
TRI CITIES UNTIL EARLY TUESDAY EVENING AND NOT UNTIL WELL AFTER
MIDNIGHT TUESDAY NIGHT IN THE DETROIT AREA.

//DTW THRESHOLD THREATS...

* NONE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 11 AM TUESDAY TO 11 PM TUESDAY.

     HEAT ADVISORY...MIZ049...FROM 11 AM TUESDAY TO 6 PM TUESDAY.

LAKE HURON...
     SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 11 AM TUESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SC
LONG TERM....JVC
MARINE.......SC
CLIMATE......JVC
AVIATION.....BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 16, 4:02 AM EDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 AM EDT MON JUL 16 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-170815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
402 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXCESSIVE HEAT WARNINGS AND/OR HEAT ADVISORIES MAY BE NEEDED ON
TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON AS A COLD FRONT PUSHES THROUGH THE AREA FROM
NORTH TO SOUTH. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-170815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
402 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON AS A COLD FRONT PUSHES THROUGH THE AREA FROM
NORTH TO SOUTH. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:46 AM EDTHeat AdvisoryDTXHuron14 hr
Jul 17, 4:01 AM EDTSmall Craft AdvisoryDTX7 hr
Jul 17, 5:54 PM EDTSpecial Marine WarningDTX81 min

Nearby

Excessive Heat Warnings in Michigan, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.